MAUDE Adverse Event Report: ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP943G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an exploratory procedure after swallowing a golf ball on an unknown date in 2022 and suture was used.Opened a new box of 2/0 suture and it seemed to break a lot easier.No adverse consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information has been requested and received.If further details are received at a later date, a supplemental medwatch will be sent.Was there any adverse consequence associated with the patient? the patient/animal was here for having eaten a golf ball and was sick and having exploratory surgery.It was reported the monocryl 2/0 seemed to break a lot easier, when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.The suture broke during use in the patient.It broke when the dr.Was holding on to it putting tension on the suture when tying knots.It was reported that more than one packet of suture were open, what is the total number of products involved in this event? it was 2 packets.The other doctors in the practice do not seem to have had an issue with the suture since that patient that i have been made aware of.No product is available for return.Events reported on: mw# 2210968-2022-10798.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosantrade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional information was requested and the following was obtained: *the patient recovered and is doing well.*the suture broke during use in the patient.It broke when the dr.Was holding on to it putting tension on the suture when tying knots.*it was like the tissue was grabbing at the suture and did not pull through smoothly.*it was 2 packets of each size.The other dr's in the practice do not seem to have had an issue with the suture since that patient that i have been made aware of.

Brand Name
MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125,
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16077648
Report Number2210968-2022-10799
Device Sequence Number6234779
Product Code GAM
UDI-Device Identifier10705031218604
UDI-Public10705031218604
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP943G
Device Catalogue NumberMCP943G
Device Lot NumberSHMDRK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
01/04/2023
02/02/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date12/30/2022
01/19/2023
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown